# SDR CA031121004

- Difficulty date: November 20, 2003
- Submitted: January 5, 2004
- Operation: General aviation
- Make and model: Piper PA-31-350
- Aircraft time: 19,263 hours
- Engine: Lyc TIO540J2BD
- Propeller: Hartzl HCE3YR2A
- System (JASC): 3232 · Landing Gear Door Actuator
- Part: Shaft
- Condition: Sheared
- Location: Actuator
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) DURING POST FLIGHT WALK AROUND THE PILOT NOTICED THE IB GEAR DOOR WAS IN THE DOWN POSITION,  AFTER FURTHER INSPECTION IT WAS NOTICED THAT THE GEAR DOOR ACUATOR PISTON SHAFT WHERE IT IS THREADED HAD SNAPPED OFF.  THERE WAS NO OTHER DAMAGE TO THE A/C.  AFTER FURTHER INSPECTION THERE APPEARED TO BE A OLD CRACK APPROX HALFWAY THROUGH THE SHAFT WHICH WOULD NOT BE NOTICABLE DURING ROUTINE INSPECTIONS.
